Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 9, 2009, 2:26 AM CDT for Dunklin County, Missouri; 6 counties in Arkansas; Dyer County, Lauderdale County, Tennessee. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2009, 2:26 AM CDT (07:26 UTC)
- Expired
- May 9, 2009, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 6:00 AM CDT | FLASH FLOOD | Brookland, AR | FLASH FLOODING RESULTED IN COUNTY ROAD 755 BECOMING IMPASSIBLE. |
| May 9, 6:00 AM CDT | FLASH FLOOD | Jonesboro, AR | FLOODING ON STREETS IN JONESBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 213 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 090727
FFWMEG
ARC031-055-075-093-111-121-MOC069-TNC045-097-091330-
/O.NEW.KMEG.FF.W.0045.090509T0727Z-090509T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
226 AM CDT SAT MAY 9 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
NORTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
EXTREME SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
NORTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 830 AM CDT
* AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
FRIERSON STATE PARK...LAKE CHARLES STATE PARK...CROWLEYS RIDGE
STATE PARK...BLACK OAK...WALNUT RIDGE...WALCOTT...PORTIA...
PARAGOULD...MONETTE...MINTURN...MANILA...LYNN...LEACHVILLE...LAKE
CITY...JONESBORO...IMBODEN...HOXIE...FONTAINE...EGYPT...DELL...
COLLEGE CITY...CASH...BURDETTE...BROOKLAND...BONO...BLACK ROCK...
ANNIEVILLE AND ALICIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 9067 3592 9012 3592 8971 3594 8943
3592 8930 3575 8976 3558 9104 3588 9104
3589 9127 3622 9135
$$3 follow-up statements
000
WGUS74 KMEG 091043
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
543 AM CDT SAT MAY 9 2009
ARC031-055-075-093-111-121-MOC069-TNC045-097-091330-
/O.CON.KMEG.FF.W.0045.000000T0000Z-090509T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-GREENE AR-
LAWRENCE AR-DUNKLIN MO-LAUDERDALE TN-DYER TN-
543 AM CDT SAT MAY 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTH
CENTRAL DYER...NORTHERN LAUDERDALE...EXTREME SOUTHWESTERN DUNKLIN...
LAWRENCE...SOUTHWESTERN GREENE...SOUTH CENTRAL RANDOLPH...NORTHERN
POINSETT...NORTHERN MISSISSIPPI AND CRAIGHEAD COUNTIES...
AT 543 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST
3 HOURS DOPPLER RADAR ESTIMATES THAT 3 TO 5 INCHES OF RAINFALL HAS
FALLEN ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE FRIERSON
STATE PARK...LAKE CHARLES STATE PARK...CROWLEYS RIDGE STATE PARK...
WALNUT RIDGE...WALCOTT...PORTIA...PARAGOULD...MINTURN...LYNN...
LEACHVILLE...IMBODEN...HOXIE...FONTAINE...COLLEGE CITY...BLACK ROCK
AND ANNIEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 9067 3592 9012 3592 8971 3594 8943
3592 8930 3575 8976 3558 9104 3588 9104
3589 9127 3622 9135
$$000
WGUS74 KMEG 091247
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 AM CDT SAT MAY 9 2009
ARC031-055-075-093-111-121-MOC069-TNC045-097-091330-
/O.CON.KMEG.FF.W.0045.000000T0000Z-090509T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-GREENE AR-
LAWRENCE AR-DUNKLIN MO-LAUDERDALE TN-DYER TN-
746 AM CDT SAT MAY 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR SOUTH
CENTRAL DYER...NORTHERN LAUDERDALE...EXTREME SOUTHWESTERN DUNKLIN...
LAWRENCE...SOUTHWESTERN GREENE...SOUTH CENTRAL RANDOLPH...NORTHERN
POINSETT...NORTHERN MISSISSIPPI AND CRAIGHEAD COUNTIES...
AT 740 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING OF
STREETS WITHIN JONESBORO AND COUNTY ROAD 755 CLOSED NEAR BROOKLAND.
OVER THE PAST 6 HOURS DOPPLER RADAR ESTIMATES THAT 4 TO 6 INCHES OF
RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE FRIERSON
STATE PARK...LAKE CHARLES STATE PARK...CROWLEYS RIDGE STATE PARK...
WALNUT RIDGE...WALCOTT...PORTIA...PARAGOULD...MINTURN...LYNN...
LEACHVILLE...IMBODEN...HOXIE...FONTAINE...COLLEGE CITY...BLACK ROCK
AND ANNIEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3615 9067 3592 9012 3592 8971 3594 8943
3592 8930 3575 8976 3558 9104 3588 9104
3589 9127 3622 9135
$$000
WGUS74 KMEG 091327
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
825 AM CDT SAT MAY 9 2009
ARC031-055-075-093-111-121-MOC069-TNC045-097-091335-
/O.EXP.KMEG.FF.W.0045.000000T0000Z-090509T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-RANDOLPH AR-GREENE AR-
LAWRENCE AR-DUNKLIN MO-LAUDERDALE TN-DYER TN-
825 AM CDT SAT MAY 9 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM CDT FOR SOUTH
CENTRAL DYER...NORTHERN LAUDERDALE...EXTREME SOUTHWESTERN DUNKLIN...
LAWRENCE...SOUTHWESTERN GREENE...SOUTH CENTRAL RANDOLPH...NORTHERN
POINSETT...NORTHERN MISSISSIPPI AND CRAIGHEAD COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.
MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION DUE TO RUNOFF FROM THE
HEAVY RAINS WHICH AFFECTED THIS AREA OVERNIGHT.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3615 9067 3592 9012 3592 8971 3594 8943
3592 8930 3575 8976 3558 9104 3588 9104
3589 9127 3622 9135
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 9, 12:09 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, May 9, 12:09 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CDT SAT MAY 9 2009
.UPDATE...
UPDATED TO ADD 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 821 PM CDT FRI MAY 8 2009/
UPDATE...
STATIONARY FRONT REMAINS JUST NORTH OF THE CWA ATTM. SHOWERS AND
A FEW THUNDERSTORMS REMAIN OVER NORTHWEST TENNESSEE STRETCHING
BACK TO THE WEST INTO NORTHEAST ARKANSAS. NO SEVERE STORMS
ATTM...HOWEVER RISK OF SEVERE WEATHER WILL CONTINUE THROUGH AT
LEAST EARLY MORNING HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG OR AHEAD OF THE FRONT. EXPECT A
SOLID LINE OF CONVECTION STRETCHING FROM OKLAHOMA TO THE MIDSOUTH
BY EARLY MORNING HOURS. HEAVY RAIN WILL ALSO BE A THREAT WITH THIS LINE.
SINCE THE MIDSOUTH HAS SEEN A LOT OF RAIN IN THE PAST WEEK...FLASH
FLOODING WILL BE A CONCERN. WILL ISSUE A FLASH FLOOD WATCH FOR THE
ENTIRE CWA THROUGH SATURDAY.
KRM
PREV DISCUSSION... /ISSUED 255 PM CDT FRI MAY 8 2009/
LINE OF THUNDERSTORMS EXTEND ACROSS NORTHERN BORDER OF FORECAST
AREA WITH STRONGEST STORM ON WESTERN END OF THIS LINE. AS THESE
STORMS MOVE EAST...WILL BE ABLE TO CLEAR PORTIONS OF TORNADO WATCH
267. DEPENDING ON THE TIMING OF THESE STORMS WILL JUST WAIT UNTIL
WATCH EXPIRES BEFORE ISSUING NEW FORECAST PACKAGE. ONE FRONTAL
BOUNDARY EXTENDS FROM CENTRAL OKLAHOMA THROUGH NORTHWEST ARKANSAS
AND INTO SOUTHERN ILLINOIS WITH A SECOND COLD FRONT ACROSS
NORTHERN IOWA THROUGH EASTERN NEBRASKA INTO WESTERN KANSAS. COLD
FRONTS WILL APPROACH THE REGION TONIGHT WITH SHOWERS AND
THUNDERSTORMS LIKELY OVER THE NORTHERN HALF OF THE FORECAST AREA
AND A CHANCE OF THUNDERSTORMS IN THE SOUTH. THE FRONT WILL MOVE
THROUGH THE FORECAST AREA ON SATURDAY BRINGING MORE SHOWERS AND
THUNDERSTORMS. THE CLOUDS AND WET WEATHER WILL KEEP TEMPERATURES
SOME 5 TO 10 DEGREES COOLER THAN TODAY. THE FRONT WILL STALL OUT
JUST SOUTH OF THE FORECAST AREA PROVIDING FOR A CHANCE OF
THUNDERSTORMS FOR SATURDAY NIGHT AND SUNDAY. COOLER AIR WILL BEGIN
TO MOVE IN BEHIND THE FRONT WITH TEMPERATURES STRUGGLING TO
GETTING OUT OF THE 60S. RAIN SHOULD BE COMPLETELY OUT OF THE
FORECAST AREA BY MONDAY AFTERNOON. DRY WEATHER RETURNS ON TUESDAY
AS SOUTH WINDS BRING BACK WARMER WEATHER TO THE REGION. ANOTHER
COLD FRONT APPROACHES THE REGION WEDNESDAY NIGHT AND MOVES THROUGH
THE FORECAST AREA ON THURSDAY. THE RESULT WILL BE A CHANCE FOR
SHOWERS AND THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH FRIDAY.
ARS
&&
.AVIATION...
06Z TAF CYCLE
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG AND AHEAD OF THE
COLD FRONT THIS EVENING. AT 04Z THE FRONT WAS LOCATED FROM THE
BOOTHEEL SOUTHWEST INTO THE ARKLATEX WITH VFR CONDITIONS AT ALL TAF
SITES. GIVEN RECENT TRENDS HAVE SLOWED DOWN TIMING AND WILL GO WITH
TEMPOS FOR TSRAS AND MVFR CONDITIONS STARTING AT 06Z AT KJBR...10Z
AT KMEM AND KMKL AND 14Z AT KTUP. BY 12Z-15Z THE FRONT WILL START
WORKING SLOWLY SOUTH SHIFTING WINDS FROM SOUTH AT 10 KTS TO
NORTHWEST AT ABOUT 10 KTS AT KJBR...KMEM AND KMKL. VFR CONDITIONS
EXPECTED AFTER FRONTAL PASSAGE AT THESE TAF SITES THOUGH BRIEF MVFR
CIGS MAY OCCUR THOUGH CONFIDENCE IS TOO LOW TO PLACE IN TAFS ATTM.
FRONT WILL NOT MAKE IT THROUGH KTUP BEFORE 10/00Z SO KEPT VCTS GOING
DURING THE AFTERNOON THERE. SOME LIGHT RAIN MAY MOVE BACK INTO THE
MID SOUTH AFTER 10/00Z THOUGH CONDITIONS SHOULD CONTINUE TO BE VFR.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 57 68 54 76 / 50 50 60 10
MKL 54 65 51 74 / 40 50 60 10
JBR 54 66 51 74 / 40 40 60 10
TUP 59 71 55 75 / 40 50 60 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 8, 8:34 PM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 834 PM CDT FRI MAY 8 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 834 PM CDT FRI MAY 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE MIDSOUTH TONIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE. A COLD FRONT OVER THE MIDDLE MISSISSIPPI RIVER VALLEY WILL MOVE INTO THE MIDSOUTH TONIGHT...SERVING AS A FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT. SOME THUNDERSTORMS TONIGHT MAY PRODUCE HEAVY RAIN AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE WEATHER SATURDAY FOR AREAS MAINLY SOUTH OF INTERSTATE 40. IN ADDITION...HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE ACROSS THE ENTIRE MIDSOUTH. A FLASH FLOOD WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED OVER ANY PART OF THE MIDSOUTH TONIGHT AND ON SATURDAY. KRM
In the hours before
Local storm report, May 9, 1:12 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
112 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1206 AM TSTM WND GST 6 SW KENNETT 36.18N 90.12W
05/09/2009 E70.00 MPH DUNKLIN MO TRAINED SPOTTER
1206 AM FLASH FLOOD 6 SW KENNETT 36.18N 90.12W
05/09/2009 DUNKLIN MO TRAINED SPOTTER
3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1217 AM TSTM WND DMG WARDELL 36.35N 89.82W
05/09/2009 PEMISCOT MO LAW ENFORCEMENT
HUGE GRAIN BIN BLOWN ONTO ROADWAY
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
1250 AM FLASH FLOOD MAYNARD 36.42N 90.90W
05/09/2009 RANDOLPH AR LAW ENFORCEMENT
WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES
&&
DSVLocal storm report, May 9, 1:20 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
120 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1206 AM FLASH FLOOD 6 SW KENNETT 36.18N 90.12W
05/09/2009 DUNKLIN MO TRAINED SPOTTER
3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE
1206 AM TSTM WND GST 6 SW KENNETT 36.18N 90.12W
05/09/2009 E70.00 MPH DUNKLIN MO TRAINED SPOTTER
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1217 AM TSTM WND DMG WARDELL 36.35N 89.82W
05/09/2009 PEMISCOT MO LAW ENFORCEMENT
HUGE GRAIN BIN BLOWN ONTO ROADWAY
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
1250 AM FLASH FLOOD MAYNARD 36.42N 90.90W
05/09/2009 RANDOLPH AR LAW ENFORCEMENT
WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES
0117 AM FUNNEL CLOUD 6 NE DYERSBURG 36.10N 89.30W
05/09/2009 DYER TN TRAINED SPOTTER
BETWEEN DYERSBURG AND NEWBERN
&&
DSVLocal storm report, May 9, 1:25 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
125 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1206 AM FLASH FLOOD 6 SW KENNETT 36.18N 90.12W
05/09/2009 DUNKLIN MO TRAINED SPOTTER
3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE
1206 AM TSTM WND GST 6 SW KENNETT 36.18N 90.12W
05/09/2009 E70.00 MPH DUNKLIN MO TRAINED SPOTTER
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1217 AM TSTM WND DMG WARDELL 36.35N 89.82W
05/09/2009 PEMISCOT MO LAW ENFORCEMENT
HUGE GRAIN BIN BLOWN ONTO ROADWAY
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
1250 AM FLASH FLOOD MAYNARD 36.42N 90.90W
05/09/2009 RANDOLPH AR LAW ENFORCEMENT
WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES
0108 AM HAIL MILLSFIELD 36.15N 89.38W
05/09/2009 E0.88 INCH DYER TN TRAINED SPOTTER
ACCOMPANIED BY VERY HEAVY RAIN
0117 AM FUNNEL CLOUD 6 NE DYERSBURG 36.10N 89.30W
05/09/2009 DYER TN TRAINED SPOTTER
BETWEEN DYERSBURG AND NEWBERN
&&
DSVLocal storm report, May 9, 1:40 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
140 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1206 AM TSTM WND GST 6 SW KENNETT 36.18N 90.12W
05/09/2009 E70.00 MPH DUNKLIN MO TRAINED SPOTTER
1206 AM FLASH FLOOD 6 SW KENNETT 36.18N 90.12W
05/09/2009 DUNKLIN MO TRAINED SPOTTER
3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1217 AM TSTM WND DMG WARDELL 36.35N 89.82W
05/09/2009 PEMISCOT MO LAW ENFORCEMENT
HUGE GRAIN BIN BLOWN ONTO ROADWAY
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
1250 AM FLASH FLOOD MAYNARD 36.42N 90.90W
05/09/2009 RANDOLPH AR LAW ENFORCEMENT
WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES
0108 AM HAIL MILLSFIELD 36.15N 89.38W
05/09/2009 E0.88 INCH DYER TN TRAINED SPOTTER
ACCOMPANIED BY VERY HEAVY RAIN
0117 AM FUNNEL CLOUD 6 NE DYERSBURG 36.10N 89.30W
05/09/2009 DYER TN TRAINED SPOTTER
BETWEEN DYERSBURG AND NEWBERN
0131 AM FLASH FLOOD 5 W HAYTI 36.23N 89.84W
05/09/2009 PEMISCOT MO TRAINED SPOTTER
HWY C IMPASSABLE...CAR OFF ROADWAY DUE TO FLOODING
&&
DSVLocal storm report, May 9, 1:44 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
144 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1206 AM FLASH FLOOD 6 SW KENNETT 36.18N 90.12W
05/09/2009 DUNKLIN MO TRAINED SPOTTER
3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE
1206 AM TSTM WND GST 6 SW KENNETT 36.18N 90.12W
05/09/2009 E70.00 MPH DUNKLIN MO TRAINED SPOTTER
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1217 AM TSTM WND DMG WARDELL 36.35N 89.82W
05/09/2009 PEMISCOT MO LAW ENFORCEMENT
HUGE GRAIN BIN BLOWN ONTO ROADWAY
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
1250 AM FLASH FLOOD MAYNARD 36.42N 90.90W
05/09/2009 RANDOLPH AR LAW ENFORCEMENT
WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES
0108 AM HAIL MILLSFIELD 36.15N 89.38W
05/09/2009 E0.88 INCH DYER TN TRAINED SPOTTER
ACCOMPANIED BY VERY HEAVY RAIN
0117 AM FUNNEL CLOUD 6 NE DYERSBURG 36.10N 89.30W
05/09/2009 DYER TN TRAINED SPOTTER
BETWEEN DYERSBURG AND NEWBERN
0131 AM FLASH FLOOD 5 W HAYTI 36.23N 89.84W
05/09/2009 PEMISCOT MO TRAINED SPOTTER
HWY C IMPASSABLE...CAR OFF ROADWAY DUE TO FLOODING
0133 AM HAIL YORKVILLE 36.10N 89.12W
05/09/2009 E0.75 INCH GIBSON TN LAW ENFORCEMENT
0133 AM TSTM WND GST YORKVILLE 36.10N 89.12W
05/09/2009 E60.00 MPH GIBSON TN LAW ENFORCEMENT
&&
DSVLocal storm report, May 9, 2:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
226 AM CDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL DELAPLAINE 36.23N 90.73W
05/08/2009 E0.88 INCH GREENE AR PUBLIC
0350 PM HAIL 5 NNW PARAGOULD 36.12N 90.55W
05/08/2009 E0.75 INCH GREENE AR PUBLIC
0405 PM TSTM WND GST 5 NE PARAGOULD 36.11N 90.45W
05/08/2009 E60.00 MPH GREENE AR PUBLIC
0420 PM HAIL ARBYRD 36.05N 90.24W
05/08/2009 E0.75 INCH DUNKLIN MO PUBLIC
1206 AM TSTM WND GST 6 SW KENNETT 36.18N 90.12W
05/09/2009 E70.00 MPH DUNKLIN MO TRAINED SPOTTER
1206 AM FLASH FLOOD 6 SW KENNETT 36.18N 90.12W
05/09/2009 DUNKLIN MO TRAINED SPOTTER
3 TO 4 INCHES OF WATER ON ROADWAY...MAKING IT IMPASSABLE
1207 AM HAIL 3 S KENNETT 36.20N 90.05W
05/09/2009 M0.88 INCH DUNKLIN MO LAW ENFORCEMENT
ACCOMPANIED BY 45 TO 50 MPH TSTM GUST
1217 AM TSTM WND DMG WARDELL 36.35N 89.82W
05/09/2009 PEMISCOT MO LAW ENFORCEMENT
HUGE GRAIN BIN BLOWN ONTO ROADWAY
1222 AM HEAVY RAIN 4 NW COOTER 36.09N 89.86W
05/09/2009 E0.50 INCH PEMISCOT MO TRAINED SPOTTER
WALL CLOUD WITH ROTATION...NO FUNNEL YET
1250 AM FLASH FLOOD MAYNARD 36.42N 90.90W
05/09/2009 RANDOLPH AR LAW ENFORCEMENT
WATER MAKING HWY 115 IMPASSABLE...AND IS APPROACHING THE
NEARBY HOUSES...BUT NOT YET FLOODING THE HOUSES
0108 AM HAIL MILLSFIELD 36.15N 89.38W
05/09/2009 E0.88 INCH DYER TN TRAINED SPOTTER
ACCOMPANIED BY VERY HEAVY RAIN
0117 AM FUNNEL CLOUD 6 NE DYERSBURG 36.10N 89.30W
05/09/2009 DYER TN TRAINED SPOTTER
BETWEEN DYERSBURG AND NEWBERN
0131 AM FLASH FLOOD 5 W HAYTI 36.23N 89.84W
05/09/2009 PEMISCOT MO TRAINED SPOTTER
HWY C IMPASSABLE...CAR OFF ROADWAY DUE TO FLOODING
0133 AM HAIL YORKVILLE 36.10N 89.12W
05/09/2009 E0.75 INCH GIBSON TN LAW ENFORCEMENT
0133 AM TSTM WND GST YORKVILLE 36.10N 89.12W
05/09/2009 E60.00 MPH GIBSON TN LAW ENFORCEMENT
0146 AM HAIL DYER 36.07N 88.99W
05/09/2009 M1.00 INCH GIBSON TN LAW ENFORCEMENT
0159 AM HAIL 6 SW BRADFORD 36.01N 88.89W
05/09/2009 E1.00 INCH GIBSON TN LAW ENFORCEMENT
NEAR VAUGHNS GROVE
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:29 PM CDT | Flash Flood Watch | MEG | Dunklin, Pemiscot | 47 hr |
| May 8, 11:27 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 48 min |
| May 8, 11:31 PM CDT | Flash Flood Warning | MEG | Dunklin | 119 min |
| May 8, 11:48 PM CDT | Tornado Warning | MEG | Dunklin, Pemiscot | 42 min |
| May 9, 12:13 AM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 47 min |
| May 9, 1:11 AM CDT | Flash Flood Warning | MEG | Dunklin, Pemiscot | 6 hr |
| May 9, 2:05 AM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 25 min |
| May 9, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 45 min |
| May 9, 2:37 AM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 21 min |
| May 9, 3:10 AM CDT | Flash Flood Warning | MEG | Mississippi, Poinsett | 6 hr |
| May 9, 5:00 AM CDT | Areal Flood Advisory | MEG | Crittenden, Cross, St. Francis | 90 min |
| May 9, 6:13 AM CDT | River Flood Warning | MEG | Craighead | 3 days |
| May 9, 6:36 AM CDT | Areal Flood Advisory | MEG | Phillips | 114 min |
| May 9, 3:38 PM CDT | Flash Flood Warning | MEG | Lee, Phillips | 3 hr |
| May 9, 5:27 PM CDT | Flash Flood Warning | MEG | Phillips | 2 hr |
| May 9, 1:16 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 44 min |
| May 9, 1:55 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Henry, Madison, Weakley | 50 min |
| May 9, 6:11 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 27 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Tennessee, 2009Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.